Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

PVC onset
An_250625 posted:
I am a 31 year old male, exercise regulary, non-smoker, person of good health. I have no real family history of heart disease and I rarely drink or consume red meat. I have a few sips or a cup of coffee a day if that much.

In November 2012 I noticed a couple of odd heartbeats while I was in the car. Within the next few weeks I also started on some anti-depression medication. The first medication gave me anxiety attacks, the second dizziness and the third continuous anxiety. I was then put on a mood balancer and as-needed 1mg dose of Klonopin by a psychiatrist.

I have not been an anxious person in the past. Ever since the start of all of this, PVCs and meds I have been constantly up and down, anxious, etc. I do not take my full dose of Klonopin only as needed which is usually just 1/day.

I was given a EKG by my family doctor and then a 24 hour heart monitor by a the cardio unit. Results came back as PVCs which they told me was harmless.

Why am I getting these now? I feel like a 60 year old who has a heart condition. I continue to exercise and get my heart rate up to 180-190 without issue. I can only assume that my increased anxiety recently has caused my PVCs to also occur more frequently. Each time I have one I get paranoid. I have seen my family doc, cardiologist, psychiatrist. I have been prescribed 3 anti-depressants which had horrible side effects, and then a mood balancer and the Klonopin. I feel like neither of the latter two have any effect except to make me feel like I did several months ago. I honestly cannot tell any difference when I take teh Klonopin even though I am told it is a controlled substance and not to tell anyone I have it.

I have another appointment with the psych mid-march and an appt with a Christian counsellor this week.

Why has this all started affecting me? I am not an anxious person, never had anxiety before. I started the depression medication because it runs in my family and I was starting to show symptoms; up and down days, etc. I need some answers!
cardiostarusa1 responded:

"Why has this all started affecting me?"

While this can not be truly determined via the Internet (which has serious limitations/restrictions), in general-only here, the most common type of palpitations, premature ventricular contractions (PVCs, occurs even in many heart-healthy individuals), has various causes or triggers, cardiac and non-cardiac (which includes, stress, anxiety, caffeine, and some prescription and over-the-counter drugs).

Most often, PVCs are typically harmless, be it isolated (single), couplets (2-in-row), triplets (3-in-a-row) or salvos (short bursts of 3 or more in-a-row), bigeminy (occurring every other beat), trigeminy (occurring every third beat), quadrigeminy (occurring every fourth beat), etc., etc.

HOWEVER, the main problem or concern (even more so, much more emphasized for those with certain major or serious heart conditions) with PVCs is if/when sustained ventricular tachycardia (runs of PVCs over 30 seconds) occurs.

Symptoms that may/can occur wih PVCs includes none at all or chest pain/discomfort/pressure/tightness, difficulty breathing, lightheadedness/dizziness, and in uncommon to rare cases, near-syncope or syncope (temporary loss of consciousness, includes fainting and passing out).

Best of luck down the road of life. Live long and prosper.

Take care,


WebMD member (since 8/99)



Be well-informed

MedicineNet - We Bring Doctors' Knowledge to You





Learn about the heart's delicate and precise electrical conduction system

Animated Tutorial

Heart Rhythm Society

Patient and Public Information Center




The Heart: (Human Anatomy) Pictures, Definition, Location in the Body and Heart Problems



"Be a questioning patient. TALK to your DOCTOR and ASK QUESTIONS. Studies show that patients who ask the most questions, and are most assertive, get the best results. Be vigilant and speak up!"

- Charles Inlander, People's Medical Society


It's your there.

. .

WebMD/WebMD forums does not provide medical advice, diagnosis or treatment.

mikeemerder replied to cardiostarusa1's response:
They are extremely difficult to get used to. I suppose anything heaert related is even if they say it is harmless.
cardiostarusa1 replied to mikeemerder's response:
"They are extremely difficult to get used to."


I get PVCs, but in my particular case, usually only when I am about to enter/entering the sleep cycle (so-called sleep induced arrhythmia).

Take good care,

mikeemerder replied to cardiostarusa1's response:
I think the most troubling thing is not having one for a few days and then have one at a time when you can really feel it. I almost get a chill. I have to think all my recent anxiety issues is contributing to it as well. I really want to trust my doctor after the EKG and the 24 hr heart monitor but it still affects me mentally.

I used to exercise 45-60 minutes almost every night, but now it's down to either a 10 minute treadmill session or a 20-30 free weight routine. Just because I'm paranoid.

Helpful Tips

My doctor put me on Warfarin (generic for Coumadin) after I had a stroke two years ago. Warfarin is not expensive and I've had no adverse ... More
Was this Helpful?
2 of 3 found this helpful

Expert Blog

The Heart Beat - James Beckerman, MD, FACC

Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health General and Consultative Heart Care Center